Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 6, 2004, 12:07 AM EST for Knox County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2004, 12:07 AM EST (05:07 UTC)
- Expired
- Mar 6, 2004, 12:40 AM EST
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WUUS54 KMRX 060507 SVRMRX TNC093-060530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1207 AM EST SAT MAR 6 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN EAST TENNESSEE * UNTIL 1240 AM EST * AT 1203 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR POWELL...OR 6 MILES SOUTHEAST OF CLINTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALLS AROUND 1215 AM EST MALONEYVILLE AROUND 1220 AM EST MASCOT AROUND 1225 AM EST KIMBERLIN HEIGHTS AROUND 1230 AM EST AT 1201 AM EST A TRAINED WEATHER SPOTTER REPORTED DIME SIZE HAIL AT OAK RIDGE WITH HIGH WINDS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY LAT...LON 3611 8403 3594 8415 3592 8375 3612 8370 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:00 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 5, 9:00 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EST FRI MAR 5 2004 .DISCUSSION...NO CHANGES. AREA RADARS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE ENTERED THE FORECAST AREA FROM THE WEST WITH THE ENTIRE AREA SLOWLY MOVING EASTWARD IN ADVANCE OF A NORTHEAST-SOUTHWEST ORIENTED COLD FRONT ADVANCING THROUGH WEST TENNESSEE. DUE TO THE RELATIVELY SLOW PROGRESSION OF THE FRONT AND TRAINING NATURE OF THE CONVECTION...WILL CONTINUE WITH FFA. WILL ALSO CONTINUE WIND ADVISORIES AS STRONG LOW-LEVEL WINDS...AS DEPICTED ON THE VAD WIND PROFILE...MAY POTENTIALLY MIX TO SURFACE. REMAINDER OF FORECAST APPEARS ON TRACK. TEMPS SEEM REASONABLE. THEREFORE NO CHANGES ARE WARRANTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 60 66 38 59 / 100 50 0 10 KNOXVILLE, TN 58 64 37 56 / 100 70 0 20 BRISTOL, TN 56 62 34 54 / 100 80 0 20 OAK RIDGE, TN 58 64 37 56 / 100 70 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...FLOOD WATCH TONIGHT FOR ZONES NCZ060>061. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES NCZ060>061. TN...FLOOD WATCH TONIGHT FOR ZONES TNZ012>018...TNZ035>047... TNZ067>074...TNZ081>087...TNZ098>102. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES TNZ012>017... TNZ035>040...TNZ042...TNZ044...TNZ046...TNZ067>071...TNZ073... TNZ081>087...TNZ098>102. VA...FLOOD WATCH TONIGHT FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES VAZ001>002... VAZ005>006...VAZ008. && LCM
Hazardous weather outlook, Mar 5, 11:45 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1145 AM EST FRI MAR 5 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1145 AM EST (1045 AM CST) FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT... A STORM SYSTEM WILL SLOWLY MOVE TOWARD THE REGION THIS AFTERNOON PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS BY TONIGHT. SOME OF THE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT MAY BECOME SEVERE WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD CAUSE FLOODING OF STREAMS...LOW LYING AREAS AND ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED ACROSS MOST OF THE AREA WITH LOCALLY HIGHER AMOUNTS OF UP TO THREE OR FOUR INCHES POSSIBLE. STRONG AND GUSTY WINDS WILL ALSO OCCUR THIS AFTERNOON AND TONIGHT... WITH SOUTHERLY WINDS BETWEEN 15 AND 30 MPH EXPECTED WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:32 AM EST | Flash Flood Warning | MRX | Rhea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.